MAUDE Adverse Event Report: STRYKER TRAUMA KIEL U-BLADE SET, TI GAMMA3® Ø10.5X105MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL U-BLADE SET, TI GAMMA3® Ø10.5X105MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3066-0105S
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Codes Failure of Implant (1924); Hip Fracture (2349)
Date of Event 09/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned.If additional information becomes available, it will be provided in a supplemental report.
 
Event or Problem Description
As reported: cutout of proximal femoral restoration with gamma3 u-blade, u-blade is bent, removal difficult.
 
Additional Manufacturer Narrative
Please note corrections to sections d2a, d2b, d9/h3; the device was returned, and h6 (method, results and conclusion codes).The reported event was confirmed based on the damages of returned units.Provided x-rays did not show alleged cut out.They presented the nail tip and a prosthesis.When returned the u-blade set was completely jammed in the proximal drill hole of the nail.The lag screw had become stuck at the inferior transition from thread to shaft.One ¿blade¿ of the u-blade ¿ in inferior position ¿ was embedded in the corresponding flute of the lag screw.The other one was bent in approx.45° towards superior and in similar manner towards the right (view from lateral).Inside the nail the ¿blade¿ was embedded in the lag screw¿s flute.The review of manufacturing documents revealed no deficiency.The product was according to specs when distributed.No nc/capa had been filed for the item in question.Potential cut-out had been considered in the risk management file.The labelling informs about protentional adverse effects.Considering the appearance of the stuck blade ¿ bent in different directions ¿ it was concluded the blade followed the turning movement of the femur head fragment during the process of cutting out.This in turn led to jam of the construct lag screw / u-blade as the u-blade could no longer follow the groove in the lag screw.The final attempt of pulling both lag screw and u-blade out of the nail remained without avail.With available information the root cause of cut-out was regarded to bone deficiencies which would be patient factors.In case more substantive information becomes available we reserve the right to re-open the investigation with root cause assessment.
 
Event or Problem Description

Brand Name
U-BLADE SET, TI GAMMA3® Ø10.5X105MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
marilyne chaumont
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12647600
Report Number0009610622-2021-00762
Device Sequence Number4713409
Product Code HSB
UDI-Device Identifier04546540596017
UDI-Public04546540596017
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K200869
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model Number3066-0105S
Device Catalogue Number30660105S
Device Lot NumberK0CDA10
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/24/2021
Supplement Date Received by Manufacturer03/24/2022
Initial Report FDA Received Date10/18/2021
Supplement Report FDA Received Date04/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown